Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 31, 2018, 1:13 PM EDT for Muscogee County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2018, 1:13 PM EDT (17:13 UTC)
- Expired
- Jul 31, 2018, 1:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 79 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991
WWUS82 KFFC 311713
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
113 PM EDT TUE JUL 31 2018
GAZ078-089-090-311745-
Chattahoochee GA-Harris GA-Muscogee GA-
113 PM EDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTAHOOCHEE...
SOUTHEASTERN HARRIS AND MUSCOGEE COUNTIES UNTIL 145 PM EDT...
At 113 PM EDT...a line of strong thunderstorms was along a line
extending from Fortson to near Fort Mitchell Activity Center...and
moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, North Fort Benning, Bibb City, Fort Benning/lawson Army Air
Fld, Ellerslie, Laurel Hills, Green Island Hills, Vista Terrace,
Columbus Metropolitan Airport, Jamestown/south Fort Benning, Rose
Hill, Benning Hills, Avondale, Benning Park, Fortson, Mulberry Grove,
Saint Marys Hills, Edgewood, Flat Rock and Highland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3267 8501 3264 8472 3223 8485 3223 8492
3225 8492 3226 8489 3230 8494 3233 8501
3238 8497 3238 8499 3239 8497 3241 8498
3242 8496 3244 8497 3245 8499 3246 8500
3250 8500 3256 8504
TIME...MOT...LOC 1713Z 269DEG 12KT 3260 8495 3225 8506
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 11:49 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 31, 11:49 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1149 AM EDT Tue Jul 31 2018 .UPDATE... Overall trends relatively unchanged through the short-term period. I did tweak POPs a little to better align with region trends, but general themes remain unchanged with increasing chances for heavy, repeated rounds of rainfall across, especially north, and central Georgia. No changes to the current Flash Flood Watch. 20 && .PREV DISCUSSION... /Issued 742 AM EDT Tue Jul 31 2018/ PREV DISCUSSION... /Issued 450 AM EDT Tue Jul 31 2018/ SHORT TERM /Today through Wednesday/... Southwest flow aloft and at the surface will continue to reinforce the deep moisture across the forecast area through the short term period. PWATs will be 1.5 to 2.25 inches today and tomorrow. The Upper trough and surface front moves into the Mississippi Valley today and approaches the western portions of the forecast area by the end of the short term period. Increased moisture and vertical wind shear will also bring strong/severe convection, with forecast area in marginal risk today. MUCAPE this afternoon 1800-2200 J/kg. Chances for convection, mainly in the form of showers, will increase after 11am this morning. Expect showers to be likely with thunderstorms more scattered through this afternoon and evening. Models are indicating convection will diminish overnight, and good cloud cover across the area tomorrow will likely inhibit thunderstorms tomorrow. Have issued a Flash Flood Watch beginning tomorrow morning, into the extended periods. See hydrology section below. Atwell LONG TERM /Wednesday Night through Monday/... The potential for heavy rainfall in the extended forecast period will continue. Deep Gulf moisture will continue to stream northward ahead of a very slow moving front across the central Gulf States through the end of the week. As the front approaches the CWFA, it should diminish, but any left over weak boundary will continue to provide a focus for precipitation. Drier conditions (a more diurnal pattern) look to return for the early part of next week as high pressure builds in from the east. With the high chances for precip and thick cloud cover, temperatures will remain below normal for much of the extended forecast. Temps may struggle to get out of the 70s across much of north/north central GA on Thursday. Areas in the far SE may see thinner cloud cover with better heating. Temps should rebound to more normal values by Sunday as the high pressure builds in. Hydrology.... Will be issuing a Flash Flood Watch for Wednesday and Thursday. The axis of heaviest rainfall has been very consistent within the guidance for the last few days. Amounts have varied a bit, and have increased a bit from run to run with the highest numbers across far NE GA. The FFW will be north of a line from Chattahoochee County to Monroe County to Wilkes County. QPF amounts above 4" are possible across NE GA with 2" to 4" likely within the remaining watch area. Wednesday and Thursday look to be best days for the heavier rainfall. NListemaa&& AVIATION... 12Z Update... Area of LIFR/IFR/MVFR stratus has set up at the TAF sites, but expect we will see improving conditions this morning before convection develops between 15-17Z. Could see scattered thunderstorms most of the afternoon, but if stratus hold in longer expect the 17-23Z TEMPO will have to be pushed back. Winds are expected to stay out of the SW at 5-10kts. //ATL Confidence...12Z Update... low to medium confidence in timing of TEMPO for TS - expect it will be pushed back. Medium confidence all other elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 84 70 80 69 / 80 70 80 70 Atlanta 84 71 80 69 / 80 70 80 70 Blairsville 79 66 75 65 / 70 70 80 70 Cartersville 84 70 79 68 / 70 70 80 70 Columbus 86 73 82 71 / 80 70 90 60 Gainesville 83 69 78 68 / 80 70 80 70 Macon 86 72 82 70 / 80 70 80 50 Rome 84 69 81 69 / 70 70 70 70 Peachtree City 85 71 80 69 / 80 70 80 60 Vidalia 87 73 87 73 / 70 60 60 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Wednesday morning through Thursday evening for the following zones: Banks...Barrow...Bartow... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...Dawson... DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Gordon...Greene...Gwinnett...Hall...Haralson...Harris...Heard... Henry...Jackson...Jasper...Lamar...Lumpkin...Madison... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike... Polk...Putnam...Rockdale...South Fulton...Spalding...Talbot... Taliaferro...Towns...Troup...Union...Upson...Walker...Walton... White...Whitfield...Wilkes. && SHORT TERM...20 LONG TERM....Deese AVIATION...20
Hazardous weather outlook, Jul 31, 11:38 AM EDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1138 AM EDT Tue Jul 31 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1138 AM EDT Tue Jul 31 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms are expected today. A few of the storms could become strong producing gusty winds and frequent lightning strikes. An isolated severe thunderstorm cannot be ruled out. Any severe thunderstorm that develops will have the potential to produce damaging wind gusts. Localized flooding is also possible, especially in low lying areas and where thunderstorms repeatedly move. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... ...Flash Flood Watch In Effect For Wednesday and Thursday... Scattered to numerous showers and thunderstorms are expected each day. The primary severe weather hazard will be flooding from heavy rainfall. A Flash Flood Watch has been issued for Wednesday and Thursday, when the heaviest rainfall is anticipated. In addition, strong to isolated severe thunderstorms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 31, 12:49 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1249 PM EDT TUE JUL 31 2018
GAZ019-020-030-031-311730-
Polk GA-Bartow GA-Paulding GA-Floyd GA-
1249 PM EDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR POLK...BARTOW...NORTHERN PAULDING
AND SOUTHEASTERN FLOYD COUNTIES UNTIL 130 PM EDT...
At 1248 PM EDT...a line of strong thunderstorms was along a line
extending from near Kingston to near Cedartown...and moving east at
15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cartersville, Cedartown, Rockmart, Euharlee, Emerson, Aragon, White,
Kingston, Braswell, Taylorsville, Cassville, Fish Creek, Burnt
Hickory Ridge, Red Top Mountain State Park, Antioch, Van Wert, Seney
and Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3433 8497 3432 8465 3410 8469 3408 8472
3408 8473 3406 8474 3394 8490 3395 8532
TIME...MOT...LOC 1648Z 258DEG 13KT 3421 8495 3403 8520
WIND...40MPHSpecial weather statement, Jul 31, 1:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
113 PM EDT TUE JUL 31 2018
GAZ078-089-090-311745-
Chattahoochee GA-Harris GA-Muscogee GA-
113 PM EDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTAHOOCHEE...
SOUTHEASTERN HARRIS AND MUSCOGEE COUNTIES UNTIL 145 PM EDT...
At 113 PM EDT...a line of strong thunderstorms was along a line
extending from Fortson to near Fort Mitchell Activity Center...and
moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, North Fort Benning, Bibb City, Fort Benning/lawson Army Air
Fld, Ellerslie, Laurel Hills, Green Island Hills, Vista Terrace,
Columbus Metropolitan Airport, Jamestown/south Fort Benning, Rose
Hill, Benning Hills, Avondale, Benning Park, Fortson, Mulberry Grove,
Saint Marys Hills, Edgewood, Flat Rock and Highland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3267 8501 3264 8472 3223 8485 3223 8492
3225 8492 3226 8489 3230 8494 3233 8501
3238 8497 3238 8499 3239 8497 3241 8498
3242 8496 3244 8497 3245 8499 3246 8500
3250 8500 3256 8504
TIME...MOT...LOC 1713Z 269DEG 12KT 3260 8495 3225 8506
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:07 PM EDT | Special Weather Statement | FFC | Cherokee | 23 min |
| Jul 30, 8:17 PM EDT | Special Weather Statement | FFC | Johnson | 28 min |
| Jul 30, 8:25 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Washington | 35 min |
| Jul 31, 3:50 AM EDT | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 56 more | 3 days |
| Jul 31, 12:49 PM EDT | Special Weather Statement | FFC | Bartow, Polk | 41 min |
| Jul 31, 1:32 PM EDT | Special Weather Statement | FFC | Cobb, Paulding, Polk | 28 min |
| Jul 31, 2:05 PM EDT | Special Weather Statement | FFC | Polk | 40 min |
| Jul 31, 2:13 PM EDT | Flash Flood Warning | FFC | Polk | 6 hr |
| Jul 31, 2:20 PM EDT | Special Weather Statement | FFC | Forsyth | 25 min |
| Jul 31, 2:30 PM EDT | Special Weather Statement | FFC | Stewart | 45 min |
| Jul 31, 2:37 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Fulton | 38 min |
| Jul 31, 2:58 PM EDT | Special Weather Statement | FFC | Troup | 32 min |
| Jul 31, 3:10 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Henry, Spalding | 50 min |
| Jul 31, 3:19 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart, Taylor | 26 min |
| Jul 31, 3:22 PM EDT | Special Weather Statement | FFC | Gwinnett | 38 min |
| Jul 31, 3:27 PM EDT | Special Weather Statement | FFC | Whitfield | 48 min |
| Jul 31, 3:38 PM EDT | Special Weather Statement | FFC | Douglas | 52 min |
| Jul 31, 3:53 PM EDT | Special Weather Statement | FFC | Chattooga, Walker, Whitfield | 52 min |
| Jul 31, 3:56 PM EDT | Special Weather Statement | FFC | Harris, Troup | 34 min |
| Jul 31, 3:59 PM EDT | Special Weather Statement | FFC | Washington, Wilkinson | 31 min |
| Jul 31, 4:16 PM EDT | Special Weather Statement | FFC | Douglas | 29 min |
| Jul 31, 4:19 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Gwinnett, Jackson, Newton, Rockdale | 41 min |
| Jul 31, 4:22 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 38 min |
| Jul 31, 4:31 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 44 min |
| Jul 31, 4:32 PM EDT | Special Weather Statement | FFC | Hancock, Johnson, Washington | 28 min |
| Jul 31, 4:36 PM EDT | Special Weather Statement | FFC | Wilkes | 24 min |
| Jul 31, 4:43 PM EDT | Special Weather Statement | FFC | Gordon | 47 min |
| Jul 31, 5:01 PM EDT | Special Weather Statement | FFC | Carroll, Haralson | 44 min |
| Jul 31, 5:03 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Warren | 27 min |
| Jul 31, 5:07 PM EDT | Special Weather Statement | FFC | Wilkes | 23 min |
| Jul 31, 5:26 PM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Jul 31, 5:30 PM EDT | Special Weather Statement | FFC | Gilmer | 45 min |
| Jul 31, 5:31 PM EDT | Flash Flood Warning | FFC | Wilkes | 6 hr |
| Jul 31, 5:36 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Laurens, Pulaski, Wilcox | 24 min |
| Jul 31, 5:46 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 29 min |
| Jul 31, 6:12 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Morgan, Oconee | 48 min |
| Jul 31, 6:24 PM EDT | River Flood Warning | FFC | Gwinnett | 72 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.